Skip to main content
We're already gearing up for the 2008 election and some candidates have some rather antiquated views on birth control. That's right, the pill and other routine methods of contraception considered controversial -- at least if you're trying to gain the Republican nomination for president. Take a look at what some of the candidates are saying:
Unannounced candidate and former Sen. Fred Thompson at first denied he had been a lobbyist for the contraception advocacy group the National Family Planning and Reproductive Health Association. Until billing records materialized proving he worked for the group, he somehow had "no recollection of it."
Presidential hopeful Sen. Sam Brownback, Republican of Kansas, beefed up his anti-contraception resume by co-sponsoring a bill to de-fund the nation's largest contraception provider, Planned Parenthood, by excluding it from Title X family planning for the poor. Arizona Republican Sen. John McCain's campaign officials boast he has "consistently voted
I don't know any name of the birth control pills. Can you please tell me what they are called, because I am willing to buy them at the pharmacy. Help me cause I really don't know what to call them when I arrived there.
Hi, I'm 19 and I have a question about my late period. My boyfriend and I had sex for the first time about 2 months ago. We are both virgins and we were both very careful. We used condoms that were kept in a dry place, and that were not expired. I, however, am not on the pill, and the condom was our only preventative method. There was a moment where the condom slipped up his penis when I went to change positions, so we threw that condom out and switched condoms right away. I was scared that I might get pregnant so the next day I went to the pharmacist and I got an emergency contraceptive. I did get my period about a week after I took the EC but it wasn't red, it was brown, and light, but lasted 5 days. I have not had sex since this time. I didn't think anything of my unusual period at the time, I thought it was just a side effect of the EC.
I didn't think I had anything to worry about but now it's been almost 7 weeks and I still haven't had my regular period. I took a pregnancy test on Friday July 13 and it came out negative. What could be the cause of my late/missed period? Could the test have been a false negative? Or something else completely?
I'm 20 years old and I've been dating my boyfriend for over 5 years. We are both virgins. Early in the relationship I told myself that I didn't want to have sex until marriage (mainly because I was, and still am, paranoid about becoming pregnant. He's been very patient and has never tried to force or guilt me into having sex. I guess I sort of have 2 separate questions:
I have given him HJs and BJs for a few years, but he has never done the same for me, not because he doesn't want to but because it just never feels good, even when I'm "in the mood." I've pretty much given up on even letting him try because I assume it's going to be hopeless. In addition, I've never masturbated for the same reason. Is there anything I can do to make it work?
Second, I've recently really been considering having sex with him, not because he's pushing me (he's not), but because I've just felt like I want to. I was considering going on the pill, but if not (or at least not yet), would taking EC afterward even with correct and "failure-free" condom use be a bad idea? Would it be pointless?
I'm a virgin and engaged in foreplay with my boyfriend a few days ago. There was a point during manual sex where some preejaculate may have come in contact with my vulva in spite of the condom. According to the pregnancy assessment, my odds of being pregnant are low depending on various factors such as ovulation, sperm count, etc. But, as I hadn't started my regular birth control regimen yet and it only takes one sperm to fertilize an egg, to be on the safe side, I took Plan B. A few days later I had some spotting (brown discharge) and a little abdominal pain, which lasted about three days.
I have just a few questions about Plan B. As I understand it, Plan B can sometimes cause spotting and bleeding in women and can make a woman's cycle irregular due to the high dose of hormones being ingested. I've researched a couple of sites, but can't seem to find the answers to the following questions:
1.) What exactly causes the spotting and/or bleeding? Is it the shedding of the uterine lining or something else? Could it be considered a mini-period?
2.) Have there been cases of women taking Plan B correctly (i.e. within the time frame, one pill first, then the 2nd 12 hours later) after one act of unprotected sex, had spotting and/or bleeding and then discovered that she was pregnant?
3.) Does the spotting/bleeding for that month mean that the woman won't have her period the next month? If she does, does that mean that more uterine lining has attached itself to her uterus after her spotting/bleeding and she's just expelling the rest of it?
The morning after pill is now legal in the U.S. for over-the counter use, without a prescription, for those over 18.
But what does that mean to you?
Following is an in-depth question and answer page about the decision and how it will be applied for all women, about Plan B, and about pharmacist refusals and how to manage them. Please circulate this information and/or link it as widely as possible, (with attribution to the author, please).
The FDA press release from the day of the decision stated:Read more...